Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 115, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Dec 26, 2021, 3:24 AM EST. It took effect at Dec 26, 2021, 7:00 PM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2021, 3:24 AM EST (08:24 UTC)
- In effect from
- Dec 26, 2021, 7:00 PM EST
- Expired
- Dec 28, 2021, 7:00 AM EST
- In force
- 36 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
440 WHUS73 KGRR 260824 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 324 AM EST Sun Dec 26 2021 LMZ844>849-261630- /O.NEW.KGRR.SC.Y.0115.211227T0000Z-211228T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 324 AM EST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... * WHAT...South winds 10 to 20 knots with gusts up to 30 knots and waves 3 to 6 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 7 PM this evening to 7 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
375 WHUS73 KGRR 261532 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1032 AM EST Sun Dec 26 2021 LMZ844>849-262345- /O.CON.KGRR.SC.Y.0115.211227T0000Z-211228T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1032 AM EST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... * WHAT...South winds 10 to 20 knots with gusts up to 30 knots and waves 4 to 7 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 7 PM this evening to 7 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
840 WHUS73 KGRR 270337 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1037 PM EST Sun Dec 26 2021 LMZ844>849-271145- /O.CON.KGRR.SC.Y.0115.000000T0000Z-211228T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1037 PM EST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...South winds 15 to 25 knots with gusts up to 30 knots and waves 4 to 7 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
343 WHUS73 KGRR 270921 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 421 AM EST Mon Dec 27 2021 LMZ844>849-271730- /O.CON.KGRR.SC.Y.0115.000000T0000Z-211228T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 421 AM EST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...East winds 20 to 30 knots this morning become west at 20 to 30 knots tonight. Waves 4 to 7 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
763 WHUS73 KGRR 271526 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1026 AM EST Mon Dec 27 2021 LMZ844>849-272330- /O.CON.KGRR.SC.Y.0115.000000T0000Z-211228T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1026 AM EST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...West winds 10 to 20 knots with gusts up to 30 knots and waves 5 to 8 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
572 WHUS73 KGRR 272001 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 301 PM EST Mon Dec 27 2021 LMZ844>849-280415- /O.CON.KGRR.SC.Y.0115.000000T0000Z-211228T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 301 PM EST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...West winds 15 to 25 knots with gusts up to 30 knots and waves 5 to 8 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
655 WHUS73 KGRR 280237 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 937 PM EST Mon Dec 27 2021 LMZ844>849-281045- /O.CON.KGRR.SC.Y.0115.000000T0000Z-211228T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 937 PM EST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...West winds 10 to 20 knots with gusts up to 30 knots and waves 5 to 8 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
672 WHUS73 KGRR 280841 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 341 AM EST Tue Dec 28 2021 LMZ844>849-281200- /O.CON.KGRR.SC.Y.0115.000000T0000Z-211228T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 341 AM EST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Northwest winds 10 to 20 knots and waves 3 to 6 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 26, 3:22 AM EST, 2 minutes earlier.
Area forecast discussion, Dec 26, 3:22 AM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
322 AM EST Sun Dec 26 2021
LATEST UPDATE...
Discussion/Marine
.DISCUSSION...(Today through next Saturday)
Issued at 322 AM EST Sun Dec 26 2021
...Wintry mix tonight and again Tuesday afternoon/night...
We'll start out today with a mix of clouds and sun as weak high
pressure settles over the Great Lakes. Another area of low pressure
will make a run at Michigan tonight and we're going to see some
mixed precipitation from it. Most of the models have been pretty
consistent in for several runs in showing light snow developing on
the leading edge of the precipitation shield over the far southwest
part of the state around midnight. Then it gradually spreads north.
Forecast soundings show quite a bit of dry air between 700 and 900
mb and so some of this precipitation will manifest itself as virga.
But eventually, owing to strong lift on the isentropic surfaces...
saturation will occur and the snow will reach the surface. There
will be a couple hour window where snow will fall and accumulate an
inch or two. However a fairly quick transition to freezing rain
should occur after midnight courtesy of warmer air nosing in around
h85. South of I-96, the freezing rain will last a couple of hours
before warmer air overtakes the profile and the precipitation
changes to rain. North of I-96, there may be a longer window of
freezing rain...perhaps 3-6 hours which may cause more of an icing
issue. This is looking like a half inch of snow south of I-96 and
perhaps 1-2 inches of snow north of I-96, followed by 0.05-0.10
inches of ice. Given that the precipitation isn't going to begin
until around midnight, we'll hold off on any headlines at this
point. The precipitation will quickly move out during the afternoon.
It's worth noting that there is some elevated instability with this
system...mainly south of I-96...and so a rumble of thunder is
certainly possible.
The next system will be quick on its heels and follow a similar
track with similar results. Light snow will develop Tuesday
afternoon and last a couple of hours before briefly mixing with some
freezing rain and then transitioning to all rain. This system will
see a few more hours of snow and not as much freezing rain. However,
there still may be some travel impacts. Precipitation will be
generally over by Wednesday morning.
...A potentially larger storm next weekend...
Wednesday through Friday will mainly be dry. After that, both the
ECMWF and GFS show a more potent storm heading toward the Ohio
Valley Saturday and Sunday. The GFS shows a band of mostly freezing
rain just south of the border and snow across the cwa. There could
be decent accumulations with this storm and the track bears
watching.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1214 AM EST Sun Dec 26 2021
Fog is possible at the southern terminals prior to sunrise and we
could see some stratus develop too. Otherwise, sct/bkn mid clouds
around 10k ft at the other terminals. Mixed snow/freezing rain
will develop very late in the period near I-94, before spreading
north after midnight Sunday night and will be addressed in future
TAF issuances.
&&
.MARINE...
Issued at 322 AM EST Sun Dec 26 2021
East to southeast winds will increase tonight as low pressure moves
closer to Michigan. We issued a Small Craft Advisory that runs from
00z through 12z Tuesday. It's possible there could be a few gale
force gusts closer to the 5 mile point off shore.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 7 PM this evening to 7 AM EST Tuesday
for LMZ844>849.
&&
DISCUSSION...04
AVIATION...04
MARINE...04Hazardous weather outlook, Dec 25, 3:50 PM EST, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 350 PM EST Sat Dec 25 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-261415- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 350 PM EST Sat Dec 25 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight Areas of fog may reform tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Travel will likely be impacted for a time by freezing rain and snow late Sunday night into early Monday. Mixed wintry precipitation is also possible on Tuesday night, mainly north of I-96. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-261415- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 350 PM EST Sat Dec 25 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight Winds and waves will be hazardous to small craft north of Whitehall and south of South Haven through this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.